I have been on the pill for over a year. 21 days with a week of placebo.
I had sex May 24th and then started my period on June 9th and it last for the normal time frame.
On June 14th I had my tonsils taken out and was put on Amoxicillin. I took the Amoxicillin for the required 10 day period and just starting June 27th I have had brown discharge. Monday the 28th I had protected sex and he had pulled out.
Since the brown discharge occurred before sex, I wouldnt be pregnant, would I?
Considering I had my period the last cycle and I am was on Amoxicillin this cycle, is the brown discharge considered my period, even though I will not start my placebo pill until July 4th?
The doctor had shared with me that the antibiotic would cause the pill to be not as effective but she did not mention the side effects. Is the brown discharge my period, since the antibiotic had interacted with my birth control?
Welcome to the forum. I am really glad to help you out.
The possibility of pregnancy needs to be ruled out as the brown discharge can actually be due to implantation bleeding.
Antibiotics are known to produce failure of the oral contraceptives. To confirm the status of pregnancy, I would suggest you to get your serum HCG levels estimated since this is more specific than urine for pregnancy tests.
The HCG (it is a hormone) levels rise only in pregnancy and its presence will confirm the status of your pregnancy. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.